Although no cases of Dipentum overdose have been reported, it is possible for a person to take too much of the medicine. Based on what has been seen with similar drugs, healthcare providers believe that vertigo, drowsiness, diarrhea, and other symptoms could occur if too much of the drug is taken. A Dipentum overdose would likely be treated by pumping the stomach or administering supportive care, depending on how recently the overdose occurred.
An Introduction to Dipentum OverdoseDipentum® (olsalazine sodium) is a medication that is used to treat ulcerative colitis. As with all medicines, it is possible for a person to take too much Dipentum. Overdose effects will vary based on a number of factors, including how much Dipentum is taken and if it is taken with any other medicines.
Symptoms of a Dipentum OverdoseNo cases of Dipentum overdose in humans have been reported. However, it is expected that overdose symptoms would be similar to those seen with other medications that are closely related to Dipentum. For example, symptoms could include:
- Tinnitus (ringing in the ears)
- Vertigo (a spinning sensation)
Treatment for a Dipentum OverdoseThe treatment for a Dipentum overdose will also vary. If the overdose was recent, the healthcare provider may place a tube into the stomach to "pump the stomach" or give certain medicines. However, once the drug has been absorbed into the body, there is no treatment that can remove it quickly. Therefore, in these cases, treatment typically involves supportive care, which is treating the symptoms that occur as a result of the overdose. For example, supportive treatment options may include:
- Fluids through an intravenous line (IV)
- Other treatments based on complications that occur.
It is important that you seek medical attention immediately if you believe that you may have overdosed on Dipentum.